MAUDE Adverse Event Report: OPSENS SAVVYWIRE; PRE-SHAPED PRESSURE GUIDEWIRE,

OPSENS SAVVYWIRE; PRE-SHAPED PRESSURE GUIDEWIRE,
Model Number F3001
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of the wire is not possible as the hospital discarded it by the end of the procedure.According to the device history records, lot number osw-0027 was released according to the specification.Dr0575 was associated to the lot, but has no relation to the complaint (replacement of osw ifus for us market).Nc2782 was also associated to the lot, but not related to the complaint as well (supplied packaging hoop had 4 cavities instead of 3).The physician informed opsens that he was having trouble to advance the wire out of the pigtail, a large force was required, so he switched the pigtail and was able to get savvywire out, it was later concluded that this specific model of pigtail catheter used in conjunction with the savvywire tend to require a large force to deliver the wire.Opsens reached out to the physician for additional information, and he stated the following: ''the timing of the injury that caused the pericardial injury is unknown, but i suspect was withdrawal of the pigtail sheath to allow the savvy wire to be positioned in the ventricle.As you know, we later identified the pigtail from a specific manufacturer to be associated with significant resistance moving across the wire so now avoid that pigtail when possible.I did not feel any abnormal "pop" or other tactile sensation that would have concerned me for an injury.'' opsens conducted several tests on the pigtail in questions when used in conjunction with the savvy wire and did not notice any resistance, the required force to get savvywire out is similar to other pigtail catheters in the market, in fact this pigtail has been used in several other procedures in different hospitals and no issue was reported to the attention of opsens.No additional actions are intended following this incident.
 
Event or Problem Description
Savvywire was used in a difficult case that required multiple exchanges.A pericardial effusion was noticed 1 hour after the case, but the cause of this effusion was not clearly identified during the case.When inserting the savvywire in the left ventricle, physician advice us that a large force was required.It was later identified that this specific model of catheter used in conjunction with the savvywire tend to require a large force to deliver the savvywire.The narrative of the physician is as follow: ''the timing of the injury that caused the pericardial injury is unknown, but i suspect was withdrawal of the pigtail sheath to allow the savvy wire to be positioned in the ventricle.As you know, we later identified the pigtail from a specific manufacturer to be associated with significant resistance moving across the wire so now avoid that pigtail when possible.I did not feel any abnormal "pop" or other tactile sensation that would have concerned me for an injury.'' the pericardial effusion was drained, and the patient fully recovered from this injury.The incident was initially reported among the limited market release forms of the savvy wire us post market registry on the 12th of october 2022, unfortunately the incident was not transferred to the complaint management in time, opsens reached out to the physician on several attempts and was finally able to have the above description of events:.

Brand Name
SAVVYWIRE
Common Device Name
PRE-SHAPED PRESSURE GUIDEWIRE,
Manufacturer (Section D)
OPSENS
750
boulevard parc technologique
quebec, quebec G1P4S 3
CA  G1P4S3
Manufacturer (Section G)
OPSENS
750
boulevard du parc technologiqu
quebec, quebec G1P4S 3
CA   G1P4S3
Manufacturer Contact
maryem oudhini
750
boulevard du parc technologiqu
quebec, quebec G1P4S-3
CA   G1P4S3
MDR Report Key16359020
Report Number3008061490-2022-00005
Device Sequence Number6803914
Product Code DXO
UDI-Device Identifier07540184030019
UDI-Public(01)07540184030019(11)220601(17)240601(10)OSW-0027
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K213854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberF3001
Device Catalogue NumberSAVVYWIRE XS
Device Lot NumberOSW-0027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown